MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0620CST10
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on (b)(6) 2020, balt usa received a complaint regarding the use of a single optima coil (6mm x 20cm complex standard coil).Details reported as follows: "the coil was ruptured during insertion process.Part of that was left in aneurysm and the res - out of the aneurysm.Patient got open surgery to remove the residual parts." the results of our investigation, are summarized as follows: -balt usa has made four separate attempts to follow up with the customer regarding patient status and procedure details, with no customer response.-an evaluation of the actual complaint sample could not be performed device was reported unavailable.Root cause could not be definitively determined.Lack of additional information and device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 060319a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "the coil was ruptured during insertion process.Part of that was left in aneurysm and the res - out of the aneurysm.Patient got open surgery to remove the residual parts.".
 
Additional Manufacturer Narrative
To whom it may concern: on march 23th, 2020, balt usa received a complaint regarding the use of a single optima coil (6mm x 20cm complex standard coil).Details reported as follows: "the coil was ruptured during insertion process.Part of that was left in aneurysm and the res - out of the aneurysm.Patient got open surgery to remove the residual parts." follow up was done periodically with the customer.Details reported as follows: the issue was, that the coil was ruptured - the part of it stayed in the aneurysm, but the other part - was out of the aneurysm.Meaning, it was ruptured during insertion and it was not possible to insert it into aneurysm, or to remove it.After multiple tries, to remove the coil, the aneurysm got ruptured.Patient has got an open surgery and is in still in critical condition.The coil has ruptured during insertion - the distal part remained partially in aneurysm and partially - in the parent vessel, while the proximal part (of the coil itself) remained attached to the delivery part (pusher) and was extracted out of the vessel.-the aneurysm has ruptured during the procedure.-most likely, the aneurysm did not rupture because of the coil, but after multiple tries to extract it out.The results of our investigation, are summarized as follows: balt usa has made four separate attempts to follow up with the customer regarding patient status and procedure details, with no customer response.An evaluation of the actual complaint sample could not be performed device was reported unavailable.Root cause could not be definitively determined.Lack of additional information and device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 060319a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine, ca
MDR Report Key9975410
Report Number3014162263-2020-00010
Device Sequence Number16829389
Product Code HCG
UDI-Device Identifier00818053026324
UDI-Public00818053026324
Combination Product (Y/N)N
Initial Reporter CountryGG
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberOPTI0620CST10
Device Catalogue NumberN/A
Device Lot Number060319A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;